Ask a doctor

Raised Line Where Juvederm Was Injected

I had Juvederm injected and I can feel the "line" raised up. Can it be smoothed out after injection, or is this the way it's supposed to be?

Doctor Answers (5)

Raised Line Following Juvederm (or Restylane) Injection

+2

In my practice, I have every filler patient follow up with me personally 2-3 weeks after injection for evaluation and "after" photos (so the patient and I can compare them to their "before" photos).  By 2 weeks, the filler should have "settled in" and the final result should be apparent.  A raised line in the treated area may represent injection of the filler too close to the surface of the overlying skin.  When superficial placement is the issue, there is usually a bluish tint to the affected area (caused by the "Tyndall effect" which involves the way light is reflected off of the skin).  Depending upon how superficial, your physician may be able to "extract" some of the filler through the skin's surface by using a small needle.  Another option is the injection of hyaluronidase, an enzyme which dissolves any hyaluronic acid filler (including Juvederm and Restylane).  Alternatively, gently massaging the area using a lubricant such as Aquaphor may improve the appearance and is worth a try. In rare cases, a red line at the site of Juvederm injection may be represent an allergy or infection.  I recommend following up for evaluation with your injecting physician and following his or her advice on how to proceed.

Dr. Tina West

Chevy Chase, MD

Dr. West’s above response, which is given for general educational purposes only, does not constitute her medical advice, professional diagnosis, opinion, or treatment about such specific medical question or condition.  Her information above is not a substitute for the necessity of any reader to seek immediate medical advice or treatment for the above question or condition from the reader’s own physician.  Dr. West’s response is not intended to create any physician-patient or other relationship upon which any reader should or can rely.  Dr. West shall not be liable for any reader’s reliance on this information and any such reliance is undertaken at the reader’s sole risk.


Washington DC Dermatologist
5.0 out of 5 stars 5 reviews

Rasied line after juvederm

+1

If there is an area where perhaops the filer was placed too superficially, it may lead to a raised appearance. This can sometimes be massaged to flatten or may require hyaluronidase to dissolve it.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Juvederm

+1

if the area is still raised and visibly noticable after several days, then your doctor can inject hyaluronidase to dissolve some of the filler. Juvederm Ultra is used for more superficial planes than Juvederm Ultra Plus. Provided the correct filler was used, and the right placement and appropriate amount, then you may notice a very good result to develop once the inflammation subsides.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Try Message

+1

Try Message. Take a Q tip and gently message the line. It should go down as the hyaluronic acid embeds itself among its fellow HA molecules. If the problem persists after two weeks you might return to your physician for hyaluronidase injections. These enzyme breaks down the HA, but you should be tested first, especially if you are allergic to bee stings.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Raised or visible line from hyaluronic acid fillers (i.e, Juvederm, Restylane, Perlane, etc.)

+1

A raised line after Juvederm injection may be present for 2-3 days after injection. Thereafter, it generally softens. If it persists consider off-label use of hyaluronidase after a skin test.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.